| Model Number |
G21049 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.A corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was a cut out product label from the lot number provided in the report.The label matches the product returned.Our evaluation of the product said to be involved could not confirm the report as it was described.Not all components were included in the return (no catheters were returned).The device was returned with the on/off switch in the "off" position.The red activation knob was disengaged in the handle indicating deactivation of the carbon dioxide (co2) cartridge.Powder was not noted on the device's exterior.The co2 cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was present and in the correct orientation (slits facing the red activation knob).When tested with a new co2 cartridge and activation knob the device sprayed as intended.A soft intermittent "ticking" noise was noted during testing while idle.To investigate the source of the ticking, the handle was disassembled and the tubes were disconnected for removal of any powder.Loose powder without clumps was present in the front tube connecting the on/off valve to the powder chamber.Powder was not observed in the back tube connecting the powder chamber to the low pressure valve.A visual inspection of the powder chamber's center downtube and cannula found them to be unobstructed.An inspection of the diffuser plate found it to be clear.The low pressure valve was disassembled and while a small amount of powder was noted on the device actuator and o-rings, no abnormalities were detected.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the laboratory evaluation of the returned device could not confirm the report because the device sprayed as intended when tested with a new co2 cartridge and activation knob.Catheter occlusion can be a potential cause for inability to spray; however, we could not conduct a complete investigation because no catheters were returned for evaluation.This limits our ability to conclusively determine a cause.A corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
Event or Problem Description
During an unknown endoscopic procedure, the physician used a cook hemospray endoscopic hemostat.It was reported that the hemospray did not work properly.No co2 would spray [subject of report].Our attempts to collect additional information regarding patient outcome were unsuccessful.While the complainant did not specify if the patient experienced any adverse effects or required additional medical procedures due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted.